MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW MALARIA 25T US; PLASMODIUM SPP. DETECTION REAGENTS

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW MALARIA 25T US; PLASMODIUM SPP. DETECTION REAGENTS
Catalog Number 665-025
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported three (3) false negative results obtained with binaxnow malaria tests on a single patient across multiple testing dates.This manufacturer report pertains to test three (3) of the three (3) tests.The customer reported a false negative result with the binaxnow malaria test performed on (b)(6) 2026 on a whole blood sample.Subsequent confirmation testing was conducted via microscopy and pcr on whole blood samples on (b)(6)2026 and (b)(6)2026, both of which yielded positive results.According to the customer, the delayed detection of malaria resulted in delayed identification of the infection, and treatment for a possible plasmodium ovale/vivax infection was initiated.
 
Additional Manufacturer Narrative
The remainder of the investigation is in progress.A supplemental report will be provided pending completion, or upon receipt of new information.

Brand Name
BINAXNOW MALARIA 25T US
Common Device Name
PLASMODIUM SPP. DETECTION REAGENTS
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key24688109
Report Number1221359-2026-00038
Device Sequence Number9976803
Product Code OAX
UDI-Device Identifier10811877010378
UDI-Public(01)10811877010378(17)260314(10)0000914228
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Catalogue Number665-025
Device Lot Number0000914228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer07/08/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date07/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown